Alert archive / Nebraska / Flash Flood Warnings in 2006

Flash Flood Warning 6, NWS Omaha, NE

August 7, 2006Gage County, Nebraska

NWS Omaha, NE issued this flash flood warning at Aug 7, 2006, 11:21 PM CDT for Gage County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2006, 11:21 PM CDT (04:21 UTC)
Expired
Aug 8, 2006, 2:15 AM CDT
In force
3 hr
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Gage County, NE

The radar

The Omaha radar (KOAX), 121 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2006-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2006-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1297 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 2:55 PM CDT, 8 hours 26 minutes earlier.

Area forecast discussion, Aug 7, 2:55 PM CDT, 8 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
255 PM CDT MON AUG 7 2006

.DISCUSSION...

MAIN FORECAST CHALLENGE TONIGHT WILL BE REDEVELOPMENT OF HEAVY RAIN
ACROSS SOUTHERN CWFA AS YET ANOTHER IMPULSE EJECTS OUT OF
NORTHEASTERN COLORADO AND MOVES NORTH OF THE FRONTAL BOUNDARY.

THE STATIONARY FRONT ITSELF WILL REMAIN ACROSS CENTRAL KANSAS
THROUGH NORTHEAST MISSOURI. WE COULD SEE ISOLATED STORMS FIRE JUST
NORTH OF THE BOUNDARY NEAR THE KANSAS BORDER ONCE AGAIN THIS
AFTERNOON...BASED ON AGITATED CU FIELD JUST WEST OF KCNK.
OTHERWISE...MOISTURE SEEMS TO BE POOLING ALONG AND NORTH OF THE
FRONT OVERALL...AND AS LOW LEVEL JET DEVELOPS TONIGHT AND BACKS IN
RESPONSE TO APPROACHING WAVE...THE H85 FRONT SHOULD TIGHTEN UP WITH
RAIN AND EMBEDDED THUNDERSTORMS REDEVELOPING BY LATE EVENING ACROSS
SOUTH CENTRAL NEBRASKA. THE NAM/GFS ARE SIMILAR IN THIS REGARD...
ALTHOUGH THE NAM IS LIKELY TOO FAR NORTH WITH THE MCS DEVELOPMENT
GIVEN THE DRIER AIR THAT EXISTS IN NORTHEAST NEBRASKA. WHILE THE GFS
HAS EXPERIENCED SIGNIFICANT CONVECTIVE FEEDBACK WITH JUST ABOUT
EVERY EVENT LATELY...THE LOCATION OF THE PRECIP ACTUALLY HASN/T BEEN
THAT FAR OFF...JUST THAT THE AMOUNTS HAVE BEEN OVERESTIMATED. WITH
THAT IN MIND...WILL INCREASE POPS HOURLY THROUGH THE NIGHT WITH 60
TO 80 PERCENT POPS ONCE AGAIN SETTING UP FOR AREAS ALONG AND SOUTH
OF THE INTERSTATE BY DAYBREAK. THE NORTHERN EXTENT OF THE RAIN WILL
BE THE TRICKY PART AS DRIER AIR WILL HAVE SOME INFLUENCE...BUT AT
LEAST A CHANCE WILL EXIST ALL THE WAY TO THE SOUTH DAKOTA BORDER.

FOR TUESDAY...THE MCS THAT DEVELOPS TONIGHT WILL CONTINUE TO PUSH
EASTWARD INTO IOWA AND MISSOURI LEAVING BEHIND QUITE A BIT OF
CLOUDINESS AND COOL TEMPERATURES ONCE AGAIN. THERE COULD BE A
LINGERING CHANCE OF THUNDERSTORMS IN THE AFTERNOON AND EARLY EVENING
BEFORE ENDING AND PUSHING EAST ALTOGETHER. TOTAL RAINFALL AMOUNTS
FOR THE 24 HOUR PERIOD THROUGH 00Z WEDNESDAY COULD RANGE FROM ONE
QUARTER INCH NEAR THE SOUTH DAKOTA BORDER TO TWO INCHES NEAR THE
KANSAS BORDER. REALLY THERE ARE ONLY TWO COUNTIES THAT WE/LL MONITOR
FOR ANY FLOODING...INCLUDING JEFFERSON AND GAGE...BOTH OF WHICH HAD
EXTREMELY HEAVY RAINS YESTERDAY EVENING WHERE 6 HOUR FLASH FLOOD
GUIDANCE VALUES REMAIN BELOW 2 INCHES.

FOR WEDNESDAY...IT SHOULD REMAIN DRY WITH TEMPERATURES BEGINNING TO
WARM BACK INTO THE 90S WHILE WE WAIT FOR THE NEXT SYSTEM AND
ASSOCIATED FRONT TO ROLL SOUTHWARD OUT OF THE DAKOTAS...BUT NOT
UNTIL WEDNESDAY NIGHT. THUS...REMOVED THE CHANCE OF RAIN FOR
WEDNESDAY AFTERNOON THAT WAS PREVIOUSLY MENTIONED.

FOR THE EXTENDED FORECAST FROM THURSDAY THROUGH MONDAY. THE
PREVIOUSLY MENTIONED FRONTAL BOUNDARY WILL BE MOVING THROUGH THE
CWFA THROUGH THE DAY THURSDAY...THEN SOUTH AND OUT OF THE AREA
THURSDAY NIGHT. AHEAD OF THE FRONT...IT WILL BE ANOTHER HOT DAY WITH
HIGHS IN THE MID TO UPPER 90S AND UNCOMFORTABLE HUMIDITY VALUES ONCE
AGAIN AS DEWPOINTS COME BACK INTO THE LOW TO MID 70S. WILL MAINTAIN
AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS ALONG THE FRONT THURSDAY
NIGHT SOUTHERN CWFA...WHICH SHOULD CLEAR THE REGION BY DAYBREAK
FRIDAY.

BOTH FRIDAY AND SATURDAY SHOULD BE DRY AS WE WAIT FOR THE NEXT
WEATHER DISTURBANCE WHICH WILL BE MOVING THROUGH THE PACIFIC
NORTHWEST. BOTH DAYS WILL BE WARM DAYS WITH HIGHS GENERALLY IN THE
LOWER 90S...THOUGH NOT AS HOT AS WE/LL SEE ON THURSDAY. THE TROUGH
TO OUR NORTHWEST WILL MOVE INTO THE NORTHERN CONUS LATE SATURDAY
THROUGH SUNDAY WHICH SHOULD BEGIN TO DRIVE A FRONT INTO THE REGION
THROUGH THIS TIME. HELD OFF ON ANY PRECIP UNTIL SATURDAY
NIGHT...WITH A SLIGHTLY BETTER CHANCE OF STORMS ON SUNDAY. THE 00Z
GFS WAS A LITTLE MORE AGGRESSIVE IN BRINGING THIS SYSTEM IN LATE
SATURDAY AFTERNOON RATHER THAN SATURDAY NIGHT. THUS...THE 00Z GFS
ENSEMBLE MEAN IS A GOOD COMPROMISE FOR THIS SYSTEM. THERE IS SOME
QUESTION WHETHER OR NOT THE REAL FRONT WILL ACTUALLY BE ABLE TO PASS
SOUTHWARD THROUGH THE REGION...BUT FOR NOW...THINK THE FRONT WILL
EITHER TREK SOUTH OR WASH OUT MONDAY...LEAVING THE FIRST PART OF
NEXT WEEK SOMEWHAT PLEASANT WITH HIGHS IN THE MID 80S AND MUCH LOWER
HUMIDITY.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

DEWALD
Hazardous weather outlook, Aug 7, 5:00 PM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 PM CDT MON AUG 7 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-081100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
500 PM CDT MON AUG 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST
IOWA.

.DAY ONE...TONIGHT AND TUESDAY

WIDESPREAD...NON-SEVERE THUNDERSTORM ACTIVITY IS LIKELY ACROSS THE
OUTLOOK AREA THROUGH TUESDAY AFTERNOON. LOCALLY HEAVY RAIN IS
PROBABLE...PARTICULARLY FOR LOCATIONS ALONG AND SOUTH OF INTERSTATE
80 LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

THUNDERSTORM CHANCES RETURN TO THE OUTLOOK AREA WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT...AS WELL AS SATURDAY NIGHT THROUGH SUNDAY
NIGHT. A FEW STORMS COULD BE SEVERE IN NATURE IN NORTHEAST NEBRASKA
WEDNESDAY EVENING...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
HAZARDS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR TUESDAY.

DEE

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 11:14 PM CDTFlash Flood WarningOAXSaline3 hr

Nearby

Flash Flood Warnings in Nebraska, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.